Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 180, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 4, 2002, 4:20 PM CDT for Pike County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 4, 2002, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pike County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WUUS54 KBMX 042120 SVRBHM ALC109-042200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHEAST ALABAMA * UNTIL 500 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BANKS...MOVING NORTH AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL NORTHEASTERN PIKE COUNTY. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:56 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 4, 2:56 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT TUE JUN 04 2002 WATER VAPOR SATELLITE IMAGERY WAS DEPICTING FOUR MAIN VORTICES OVER THE DOMAIN...ONE OVER NEW MEXICO...ONE OVER NORTH DAKOTA...ONE OVER THE WESTERN GULF OF MEXICO...AND THE LAST ONE WELL EAST OF FLORIDA. FORECAST MODELS INDICATE THE NORTHERN TROF OVER THE NORTHERN PLAINS WILL SHEAR OFF FROM THE TROF OVER NEW MEXICO...AND RACE SOUTHEAST. THIS WILL RESULT IN AN EASTERN U.S. TROF THURSDAY AND FRIDAY. UPPER-LEVEL LOW OVER THE WESTERN GULF OF MEXICO WILL PROBABLY MOVE VERY LITTLE THROUGH FRIDAY. AVIATION MODEL HAS THE TRAILING TROF OVER NEW MEXICO MOVING OVER THE LOWER MISSISSIPPI VALLEY LATER THIS WEEKEND. OBVIOUSLY...THE AIR MASS OVER FORECAST AREA WILL REMAIN MOIST AND UNSTABLE THROUGH THURSDAY...WITH A GOOD CHANCE OF THUNDERSTORMS. A FRONT SHOULD HELP KICK OFF THUNDERSTORMS OVER NORTH ALABAMA ON THURSDAY...BUT IT APPEARS RIGHT NOW THAT THE FRONT WILL RETREAT BACK TO THE NORTH FRIDAY NIGHT. CURRENT CONVECTION...SOME SEVERE...WAS AFFECTING MAINLY SOME OF THE EASTERN COUNTIES. STORMS WERE MOVING TO THE NORTHWEST. EXPECT THIS CONVECTION TO SHOW SOME WESTWARD DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON. CROSS TOTALS AND TOTAL TOTALS OFF THE MESOETA MODEL IMPLY BETTER COVERAGE OF THUNDERSTORMS OVER NORTH ALABAMA EARLY WEDNESDAY AFTERNOON...AND FORECAST AREA WIDE BY LATE AFTERNOON. HSV 71/92/70/83/68 25354 BHM 72/92/71/86/68 25353 MGM 72/92/71/88/70 25353 .BHM...NONE. 70
In the hours before
Special weather statement, Jun 4, 1:00 PM CDT, 3 hours 20 minutes before
ALZ001>050-042003- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUN 4 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THE HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN UNITED STATES WILL CONTINUE TO MOVE EAST TODAY IN RESPONSE TO AN APPROACHING UPPER LEVEL TROUGH. AN UPPER LEVEL DISTURBANCE IN THE GULF OF MEXICO WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND EVENING...MAINLY FROM A LINE OF TUSCALOOSA...TO BIRMINGHAM...TO ANNISTON...AND SOUTH. ACROSS NORTH ALABAMA...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. ALTHOUGH NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED...IF A THUNDERSTORMS DOES DEVELOP...STRONG GUSTY WINDS AND SOME SMALL HAIL WILL POSSIBLE OCCUR. NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNLIKELY THROUGH WEDNESDAY MORNING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 0 BIRMINGHAM IS 0 MONTGOMERY IS 0
Local storm report, Jun 4, 3:03 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR REPORTED BY ST. CLAIR
COUNTY EMA.
0201 PM 8SE ASHVILLE AL 1.00 IN HAIL
06/04/02 ST. CLAIR QUARTER SIZE HAIL 1S OF
RAGLAND. PUBLIC REPORT.
0201 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TOPS OF TREES BLOWN OUT
ALONG COUNTY ROAD 144...1
MILE SOUTH OF RAGLAND.
PUBLIC REPORT.
0210 PM NEW SITE AL WIND DAMAGE
06/04/02 TALLAPOOSA TREES DOWN ALONG COUNTY
ROAD 22. REPORTED BY
TALLAPOOSA COUNTY 911.
0210 PM NEW SITE AL 1.75 IN HAIL
06/04/02 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY 911.
0215 PM 8SE ASHVILLE AL WIND DAMAGE
06/04/02 ST. CLAIR TREES DOWN ON POWER LINES
1 S OF RAGLAND. PUBLIC
REPORT.
0220 PM ALEXANDER CITY AL 1.00 IN HAIL
06/04/02 TALLAPOOSA PUBLIC REPORT.Local storm report, Jun 4, 3:20 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM OXFORD AL 0.88 IN HAIL
06/04/02 CALHOUN PUBLIC REPORT.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:15 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 4, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 39 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Jun 4, 2:01 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 44 min |
| Jun 4, 2:05 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 40 min |
| Jun 4, 2:08 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| Jun 4, 2:27 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 48 min |
| Jun 4, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 29 min |
| Jun 4, 2:54 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 36 min |
| Jun 4, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 39 min |
| Jun 4, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 47 min |
| Jun 4, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 30 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 45 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 41 min |
| Jun 4, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 51 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 44 min |
| Jun 4, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 44 min |
| Jun 4, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 39 min |
| Jun 4, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Jun 4, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 47 min |
| Jun 4, 4:24 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 36 min |
| Jun 4, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 34 min |
| Jun 4, 4:27 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 33 min |
| Jun 4, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Madison, Morgan | 42 min |
| Jun 4, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 33 min |
| Jun 4, 4:48 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 42 min |
| Jun 4, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 4, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| Jun 4, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 35 min |
| Jun 4, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 31 min |
| Jun 4, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 61 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 45 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 47 min |
| Jun 4, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.